Announcement

Collapse
No announcement yet.

Weird reaction to transdermal magnesium (autoimmune issues)

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Weird reaction to transdermal magnesium (autoimmune issues)

    Can I just sound out anyone who knows about magnesium/supplementing before I talk this through with my doctor next week?

    A couple of times recently I've used Dead Sea mud face/body masks (mainly magnesium chloride) before bed. I used to use these a few years ago and just remember feeling relaxed and sleeping well. This time round I used far less than previously but each time had quite a dramatic reaction.

    The first time I felt great, slept deeply and then felt completely dopey for at least 24 hours afterwards. Basically I felt as if I'd been anaesthetised. I also developed a bit of a lump in my throat and a slight hand tremor, both of which went away. On the following day I felt very jittery and anxious and was aware of my heart beating faster, but I wasn't sure if this was related.

    A week later, I used it again and was suddenly wide awake way into the night, then slept OK but for the next 48 hours felt jittery and anxious and had an intermittently racing heart.

    Does anyone know if this is likely to be an indication of an existing magnesium deficiency? I'm assuming the jittery feeling indicates some kind of electrolyte imbalance, but it's as if after using the magnesium I'm temporarily showing visible symptoms of a magnesium deficiency, when I'm not otherwise. I've got a chronic B12 deficiency and know that when I get my B12 injections I usually feel worse for the first day, so I wondered if this was something similar.

    Backstory: I'm female, 47, with pernicious anaemia (diagnosed 2008: primary symptoms fatigue and peripheral neuropathy), but suspect it's more of a gluten-related malabsorption issue as I'm dramatically better on a gluten-free diet, though I tested negative for coeliac. I still get tired and have real problems with recovery after exercise and am also low in D3, which I'm supplementing.

    It's just made me think that if my guts won't absorb B12 there may be all sorts of other things I'm not absorbing either and maybe I should be looking at transdermal supplementing more deliberately.

  • #2
    Sorry I don't have an answer but I am using Mag oil transdermally and have been having a terrible time with heart palpitations... so I'll be watching this thread.

    Comment


    • #3
      Don't have an answer but bumping for others to see.

      I do the Mag oil at night on my skin. I find that sometimes it burns but I think it does that because my skin is dry (dry skin=microscopic cuts=salt in cut pain). I've also noticed lately that I'll fall asleep super fast or ended up wide awake all night. Don't know if that's the magnesium or diet.

      Comment


      • #4
        Thanks for the replies. If it's any use I found this old thread which is quite similar, though they're not using it on the skin.

        www.marksdailyapple.com/forum/thread31766.html

        I find it hard to believe that I'm overdosing on magnesium - apart from dark chocolate I don't have that many foods with it in - so it seems likely that I'm short. But I wonder if the transdermal approach is just far more intense, so you get a strong reaction?

        Since posting I had a leg cramp one night, which I suppose could be related. I've now started taking a multivitamin with 40% of the RDA and will have a go at doing the transdermal thing in a much more limited way and see if that gets me used to it.

        I wonder if people are swimming around in the Dead Sea having palpitations?

        Comment

        Working...
        X